MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-18
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the mid left anterior descending (lad) coronary artery with calcification.The area intended to be treated was an unstented gap between two unspecified previously implanted stents.An activated clotting time (act) test was performed and then an unspecified 1.4 mm laser was used for in stent restenosis in the proximal stent.The 2.5x18 mm xience skypoint stent was then implanted at 9 atmospheres in the gap and overlapping areas were expanded with the stent balloon.A non-abbott scoring balloon was advanced to the distal stent for angioplasty.However, upon removal, the balloon caught on the xience skypoint stent and the stent became deformed and shortened.The patient was sent for open heart surgery to remove the balloon and the deformed stent.There were no adverse patient sequela during the procedure and the patient is stable following the surgery.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties and treatment appear to be related to the operational context of the procedure.It was reported that the xience skypoint stent was implanted in the gap between two previously implanted stents.Subsequent to implantation, a balloon was passed through the skypoint stent.During removal of the balloon, an interaction between the balloon and stent occurred.In this case, it is likely that the balloon and implanted stent were not coaxially aligned during the balloon removal, resulting in the interaction between the devices.Additionally, it was reported that the interaction between the devices resulted in stent deformation.The damaged stent was removed via surgery.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21912860
Report Number2024168-2025-04344
Device Sequence Number17958692
Product Code NIQ
UDI-Device Identifier08717648233081
UDI-Public(01)08717648233081(17)271113(10)4112041
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804250-18
Device Catalogue Number1804250-18
Device Lot Number4112041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOSCULP BALLOON.
Outcome Attributed to Adverse Event Hospitalization; Disability; Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight126 KG